Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 64, NWS Birmingham, AL

May 27, 2015Bibb County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 27, 2015, 5:04 PM CDT for Bibb County, Tuscaloosa County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 5:04 PM CDT (22:04 UTC)
Expired
May 27, 2015, 5:30 PM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bibb County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS54 KBMX 272204
SVRBMX
ALC007-125-272230-
/O.NEW.KBMX.SV.W.0064.150527T2204Z-150527T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
504 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BIBB COUNTY IN CENTRAL ALABAMA...
  SOUTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 530 PM CDT

* AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EOLINE...OR
  NEAR CENTREVILLE...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRENT...CENTREVILLE...LAKE VIEW...BROOKWOOD...VANCE...WOODSTOCK...
  WEST BLOCTON...EOLINE...NORTH BIBB...MERCEDES BENZ OF ALABAMA...
  ABERNANT...TANNEHILL IRONWORKS STATE PARK...HEBRON...HARMON...
  CAFFEE JUNCTION...MARVEL...BUCKSVILLE...EAST BROOKWOOD AND GREEN
  POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3329 8712 3328 8709 3328 8707 3325 8706
      3325 8703 3319 8702 3319 8703 3317 8703
      3317 8700 3316 8699 3296 8709 3300 8729
      3332 8732
TIME...MOT...LOC 2204Z 180DEG 20KT 3306 8718 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:54 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 27, 2:54 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT WED MAY 27 2015

.DISCUSSION...

A COUPLE DIFFERENT MECHANISMS WORKING TOGETHER THIS AFTERNOON TO
PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. AN MCV FROM EARLY THIS MORNING CONTINUES TO PUSH ENE
ACROSS CENTRAL MISSISSIPPI...PROVIDING SUPPORT FOR AN AREA OF
THUNDERSTORMS STRETCHING NORTH TO SOUTH ACROSS MUCH OF EAST
MISSISSIPPI. THIS ACTIVITY IS SLOWLY PUSHING EASTWARD TOWARD WEST
CENTRAL ALABAMA. TO OUR SOUTH...CONVECTION ALONG THE SEA BREEZE IS
MOVING SLOWLY NORTHWARD.

EXPECT THESE TRENDS TO CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON...WITH NUMEROUS TO WIDESPREAD COVERAGE POSSIBLE ACROSS
MUCH OF CENTRAL ALABAMA THROUGH THE EARLY EVENING HOURS. A FEW
STORMS COULD PRODUCE A STRONG WIND GUST...BUT THE BIGGER IMPACT
WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL/FLOODING DUE TO
SLOW STORM MOTIONS AND TRAINING. THE HRRR HAS HAD THE BEST HANDLE
ON THE EVOLUTION OF CONVECTION TODAY...AND USED IT WITH CURRENT
TRENDS FOR THE AFTERNOON AND EVENING POPS. NOT OVERLY CONFIDENT ON
WHERE THE PRIMARY FOCUS WILL BE AROUND SUNSET...BUT EXPECT
WIDESPREAD TO NUMEROUS COVERAGE FOR PART OF THE AREA...AND MOST
LIKELY IN THE WEST GIVEN THE SLOW EASTWARD PROGRESS THIS
AFTERNOON. HAVE NOT SEEN STORMS ORGANIZE TO OUR WEST AS INITIALLY
ANTICIPATED THIS MORNING...AND WOULD EXPECT A GRADUAL DECREASE IN
COVERAGE WITH LOSS OF DAYTIME HEATING THIS AFTERNOON.

THROUGH THE REST OF THE FORECAST PERIOD...NOT MUCH CHANGE IN
FORECAST TRENDS AND DID NOT MAKE MANY CHANGES TO THE REMAINDER OF
THE FORECAST. SHORTWAVE TROUGH SLOWLY PUSHES EASTWARD ACROSS THE
SOUTHEAST THROUGH TOMORROW...LEAVING WEAK TROUGHING IN ITS PLACE
AS A MESSY RIDGE BUILDS NORTHEASTWARD UP THE ATLANTIC COAST AND A
LONGWAVE TROUGH RE-AMPLIFIES TO OUR WEST. IMPULSES ROTATING
THROUGH THE TROUGH LOOK TO STAY JUST TO OUR NORTHWEST THROUGH
SUNDAY...BUT WITH MOISTURE REMAINING HIGH ACROSS THE AREA...THESE
IMPUSLES WILL BE CLOSE ENOUGH TO ASSIST WITH DIURNALLY DRIVEN
CONVECTION AS THE TROUGH SLOWLY SHIFTS EASTWARD. A PIECE OF UPPER
LEVEL ENERGY BREAKS OFF AND BECOMES A CLOSED LOW OVER THE LOWER
MISSISSIPPI RIVER VALLEY EARLY NEXT WEEK. CENTRAL ALABAMA REMAINS
ON THE EAST SIDE OF THIS FEATURE...WITH EXPECTED SCATTERED
CONVECTION EACH DAY.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR CIGS STILL AT BHM/TCL BUT EXPECT VFR CONDS BY 19Z. PREVIOUS
FORECAST THINKING REMAINS SIMILAR WITH SCATTERED TSRA CONTINUING
TO DEVELOP THIS AFTERNOON...WITH MORE WIDESPREAD CONVECTION MOVING
IN FROM THE WEST LATE THIS AFTERNOON AND EVENING. MGM/TOI MAY ALSO
BE IMPACTED BY SEABREEZE CONVECTION MOVING NORTHWARD. WILL HANDLE
THE SCATTERED ACTIVITY WITH VCTS WHILE CONTINUING THE TEMPO TSRA
MENTION FOR THE MORE WIDESPREAD ACTIVITY LATER ON...BUT DID PUSH
BACK THE TEMPO LINE BY 1-2 HOURS BASED ON LATEST HRRR MODEL
GUIDANCE. AMENDMENTS WILL PROBABLY BE REQUIRED.

TSRA WILL MOVE OUT BY 6Z...BUT LOW CLOUDS/FOG WILL BE POSSIBLE.
CURRENT THINKING IS THAT FOG IS MORE LIKELY THAN LOW CLOUDS GIVEN
LACK OF LOW-LEVEL LIFT BUT A MOIST ATMOSPHERE AND RAINFALL. FOR
NOW HAVE INTRODUCED MVFR FOG TOMORROW AM EVERYWHERE EXCEPT BHM.

32/DAVIS

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  84  66  84  65 /  60  50  20  40  20
ANNISTON    67  84  67  85  65 /  50  50  20  30  20
BIRMINGHAM  68  84  68  85  67 /  60  40  20  40  20
TUSCALOOSA  67  86  68  87  67 /  60  40  20  40  20
CALERA      68  84  67  85  66 /  60  50  20  40  20
AUBURN      65  83  66  84  65 /  40  50  20  30  10
MONTGOMERY  68  87  68  88  67 /  40  50  20  30  20
TROY        67  86  67  87  65 /  40  50  20  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 27, 9:40 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 AM CDT WED MAY 27 2015

ALZ011>015-017>050-281745-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
940 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 27, 2:18 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CDT WED MAY 27 2015

ALZ030-271945-
SUMTER AL-
218 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 245 PM CDT...

AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER COATOPA...OR 8 MILES SOUTHEAST OF LIVINGSTON...MOVING NORTH AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GAINESVILLE AROUND 225 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WARSAW...PAYNEVILLE...
LILITA...GEIGER...MCDOWELL...BELLAMY...WARD...BELMONT...I 20 WELCOME
CENTER AT CUBA AND DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3299 8834 3299 8817 3292 8821 3283 8818
      3279 8806 3277 8811 3269 8812 3269 8804
      3259 8806 3263 8793 3261 8784 3260 8784
      3261 8788 3252 8784 3252 8791 3242 8804
      3238 8804 3231 8794 3231 8842
TIME...MOT...LOC 1917Z 183DEG 112KT 3252 8808

STEFKOVICH
Special weather statement, May 27, 3:52 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT WED MAY 27 2015

ALZ032-033-040-272115-
PERRY AL-HALE AL-DALLAS AL-
352 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALE...WEST CENTRAL
DALLAS AND WESTERN PERRY COUNTIES UNTIL 415 PM CDT...

AT 351 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MARION JUNCTION...OR NEAR UNIONTOWN...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...GREENSBORO...UNIONTOWN...NEWBERN...BOGUE CHITTO...
HEIBERGER...MARION JUNCTION...VAIDEN...JUDSON COLLEGE...VAIDEN FIELD
AIRPORT...SPROTT...PERRY COUNTY CORRECTIONAL CENTER...HAMBURG...
FOLSOM AND MORGAN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3278 8763 3277 8719 3236 8729 3236 8750
      3244 8752 3248 8752 3248 8754
TIME...MOT...LOC 2051Z 177DEG 27KT 3244 8740
Special weather statement, May 27, 4:01 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 PM CDT WED MAY 27 2015

ALZ012-022-272130-
PICKENS AL-LAMAR AL-
401 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 430 PM CDT...

AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRAIRIE POINT TO NEAR
GARDEN TO NEAR BENEVOLA...AND MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
REFORM...MILLPORT...CARROLLTON...PICKENSVILLE...KENNEDY...
ETHELSVILLE...PINE GROVE...NORTH PICKENS AIRPORT...MCSHAN...FOREST...
MELBORNE...SHAW AND OWENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3364 8826 3363 8813 3359 8795 3353 8795
      3352 8789 3316 8799 3323 8817 3321 8831
TIME...MOT...LOC 2100Z 180DEG 19KT 3316 8835 3320 8820 3312 8801
Special weather statement, May 27, 4:26 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT WED MAY 27 2015

ALZ023-031>035-040-272200-
PERRY AL-CHILTON AL-TUSCALOOSA AL-GREENE AL-BIBB AL-HALE AL-
DALLAS AL-
426 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALE...NORTHEASTERN
DALLAS...SOUTHWESTERN BIBB...SOUTHWESTERN TUSCALOOSA...PERRY...
SOUTHWESTERN CHILTON AND NORTHEASTERN GREENE COUNTIES UNTIL 500 PM
CDT...

AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AKRON TO 8 MILES WEST
OF HEIBERGER TO 7 MILES NORTHWEST OF POTTER STATION...AND MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...BRENT...MARION...CENTREVILLE...MOUNDVILLE...
COKER...MAPLESVILLE...AKRON...TUSCALOOSA AMPHITHEATER...TALLADEGA
NATIONAL FOREST...PAUL M GRIST STATE PARK...KNOXVILLE...BRYANT DENNY
STADIUM...MERTZ...SHELTON STATE COMMUNITY COLLEGE...HEIBERGER...WEST
CENTREVILLE...LOW GAP AND UNIVERSITY MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3331 8782 3307 8716 3270 8677 3266 8682
      3266 8692 3260 8691 3241 8715 3272 8748
      3290 8787
TIME...MOT...LOC 2125Z 218DEG 29KT 3293 8774 3278 8743 3253 8716
Special weather statement, May 27, 4:30 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT WED MAY 27 2015

ALZ012-022-272200-
PICKENS AL-LAMAR AL-
430 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR LAMAR AND NORTHERN PICKENS
COUNTIES UNTIL 500 PM CDT...

AT 429 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLUMBUS TO NEAR
ETHELSVILLE TO NEAR REFORM...AND MOVING NORTH AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MILLPORT AROUND 440 PM CDT.
  VERNON...KENNEDY AND BEDFORD AROUND 450 PM CDT.
  BLOOMING GROVE AND LAMAR COUNTY AIRPORT AROUND 455 PM CDT.
  SULLIGENT...DETROIT...BEAVERTON AND CREWS AROUND 500 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAMAR COUNTY PUBLIC
LAKE...CODY...NORTH PICKENS AIRPORT...HIGHTOGY...MCSHAN...FOREST...
MELBORNE...SHAW...PINE SPRINGS AND STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3403 8821 3401 8796 3322 8793 3341 8829
TIME...MOT...LOC 2129Z 197DEG 53KT 3349 8836 3345 8816 3331 8801
Special weather statement, May 27, 4:59 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT WED MAY 27 2015

ALZ023>025-034-035-272230-
CHILTON AL-TUSCALOOSA AL-BIBB AL-JEFFERSON AL-SHELBY AL-
459 PM CDT WED MAY 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...BIBB...
SOUTHWESTERN SHELBY...EASTERN TUSCALOOSA AND NORTHWESTERN CHILTON
COUNTIES UNTIL 530 PM CDT...

AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE WILDWOOD TO NEAR
CENTREVILLE TO LAWLEY...AND MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...BESSEMER...PELHAM...HELENA...HUEYTOWN...
CALERA...MONTEVALLO...BRENT...COLUMBIANA...CENTREVILLE...LAKE VIEW...
BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...WILTON...
NORTH JOHNS AND BRIERFIELD IRONWORKS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3349 8732 3339 8687 3317 8663 3282 8700
      3298 8717 3313 8748
TIME...MOT...LOC 2158Z 220DEG 40KT 3317 8744 3304 8715 3288 8696

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:18 PM CDTSpecial Weather StatementBMXSumter27 min
May 27, 3:52 PM CDTSpecial Weather StatementBMXPerry23 min
May 27, 4:01 PM CDTSpecial Weather StatementBMXPickens29 min
May 27, 4:26 PM CDTSpecial Weather StatementBMXBibb, Perry34 min
May 27, 4:30 PM CDTSpecial Weather StatementBMXLamar30 min
May 27, 4:59 PM CDTSpecial Weather StatementBMXBibb31 min
May 27, 5:10 PM CDTAreal Flood AdvisoryBMXLamar3 hr
May 27, 5:16 PM CDTAreal Flood AdvisoryBMXMontgomery3 hr
May 27, 5:28 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby32 min
May 27, 5:30 PM CDTSpecial Weather StatementBMXChilton, Coosa, Elmore45 min
May 27, 5:50 PM CDTSpecial Weather StatementBMXWalker40 min
May 27, 6:35 PM CDTSpecial Weather StatementBMXSt. Clair, Talladega25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.